Previous |  Up |  Next


Title: Analysis of finite element methods on Bakhvalov-type meshes for linear convection-diffusion problems in 2D (English)
Author: Roos, Hans-Görg
Author: Schopf, Martin
Language: English
Journal: Applications of Mathematics
ISSN: 0862-7940 (print)
ISSN: 1572-9109 (online)
Volume: 57
Issue: 2
Year: 2012
Pages: 97-108
Summary lang: English
Category: math
Summary: So far optimal error estimates on Bakhvalov-type meshes are only known for finite difference and finite element methods solving linear convection-diffusion problems in the one-dimensional case. We prove (almost) optimal error estimates for problems with exponential boundary layers in two dimensions. (English)
Keyword: finite element method
Keyword: singular perturbation
Keyword: convection-diffusion problem
Keyword: Bakhvalov-type meshes
Keyword: layer-adapted meshes
Keyword: optimal error estimates
Keyword: exponential boundary layers
MSC: 35B25
MSC: 35J25
MSC: 65N15
MSC: 65N30
MSC: 65N50
idZBL: Zbl 1249.65248
idMR: MR2899726
DOI: 10.1007/s10492-012-0007-x
Date available: 2012-03-05T06:59:26Z
Last updated: 2020-07-02
Stable URL:
Reference: [1] Dobrowolski, M., Roos, H.-G.: A priori estimates for the solution of convection-diffusion problems and interpolation on Shishkin meshes.Z. Anal. Anwend. 16 (1997), 1001-1012. Zbl 0892.35014, MR 1615644, 10.4171/ZAA/801
Reference: [2] Franz, S.: Singularly perturbed problems with characteristic layers.PHD TU Dresden (2008). Zbl 1302.35002
Reference: [3] Linß, T.: Analysis of a Galerkin finite element method on a Bakhvalov-Shishkin mesh for a linear convection-diffusion problem.IMA J. Numer. Anal. 20 (2000), 621-632. Zbl 0966.65083, MR 1795300, 10.1093/imanum/20.4.621
Reference: [4] Linß, T.: Uniform superconvergence of a Galerkin finite element method on Shishkin-type meshes.Numer. Methods Partial Differential Equations 16 (2000), 426-440. MR 1778398, 10.1002/1098-2426(200009)16:5<426::AID-NUM2>3.0.CO;2-R
Reference: [5] Lin{ß}, T., Stynes, M.: Asymptotic analysis and Shishkin-type decomposition for an elliptic convection-diffusion problem.J. Math. Anal. Appl. 261 (2001), 604-632. Zbl 1200.35046, MR 1853059, 10.1006/jmaa.2001.7550
Reference: [6] Linß, T.: Layer-adapted Meshes for Reaction-convection-diffusion Problems. Lecture Notes in Mathematics, Vol. 1985.Springer Berlin (2010). MR 2583792
Reference: [7] O'Riordan, E., Shiskin, G.: A technique to prove parameter-uniform convergence for a singularly perturbed convection-diffusion equation.J. Comput. Appl. Math. 206 (2007), 136-145. MR 2333841, 10.1016/
Reference: [8] Roos, H.-G., Lin{ß}, T.: Sufficient conditions for uniform convergence on layer-adapted grids.Computing 63 (1999), 27-45. Zbl 0931.65085, MR 1702159, 10.1007/s006070050049
Reference: [9] Roos, H.-G.: Error estimates for linear finite elements on Bakhvalov-type meshes.Appl. Math. 51 (2006), 63-72. Zbl 1164.65486, MR 2197323, 10.1007/s10492-006-0005-y
Reference: [10] Roos, H.-G., Stynes, M., Tobiska, L.: Robust Numerical Methods for Singularly Perturbed Differential Equations.Springer Berlin (2008). Zbl 1155.65087, MR 2454024
Reference: [11] Stynes, M., O'Riordan, E.: A uniformly convergent Galerkin method on a Shishkin mesh for a convection-diffusion problem.J. Math. Anal. Appl. 214 (1997), 36-54. Zbl 0917.65088, MR 1645503, 10.1006/jmaa.1997.5581
Reference: [12] Stynes, M., Tobiska, L.: The SDFEM for a convection-diffusion problem with a boundary layer: optimal error analysis and enhancement of accuracy.SIAM J. Numer.Anal. 41 (2003), 1620-1642. Zbl 1055.65121, MR 2035000, 10.1137/S0036142902404728


Files Size Format View
AplMat_57-2012-2_2.pdf 256.4Kb application/pdf View/Open
Back to standard record
Partner of
EuDML logo